MAUDE Adverse Event Report: SMITH & NEPHEW, INC. KNIFE RETROGRADE BOXED SET; ARTHROSCOPE

SMITH & NEPHEW, INC. KNIFE RETROGRADE BOXED SET; ARTHROSCOPE
Model Number 4449
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code Insufficient Information (4580)
Date of Event 12/21/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
It was reported a clean breakage of the knife retrograde boxed set when used in the operating room.It is unknown whether there was a back up available or delay in the case.No other complications were reported.All available information has been disclosed.If additional information should become available, a supplemental report will be submitted accordingly.
 
Additional Manufacturer Narrative
The reported device, used in treatment, was received for evaluation.There was a relationship found between the returned device and the reported incident.A visual inspection revealed that the metal shaft was broken near the handle, with minimal bending present.There was some discoloration on the handle, but minimal debris.A review of the device records showed there were no indications to suggest that the product did not meet manufacturing specification or would not be able to perform as intended.A complaint history review concluded this was an isolated event.A review of risk management files found that the reported failure was documented appropriately.A review of the instructions for use found the following warnings and precautions related to the reported failure: ¿read these instructions completely prior to use.For single use only.Discard any open, unused product.Do not use after the expiration date.It is the surgeon¿s responsibility to be familiar with the appropriate surgical techniques prior to use of this device.¿ the complaint was confirmed, but the root cause could not be established.Factors that could have contributed to the reported event include development of a hairline crack in transport, excessive force on the device, use of the device as a lever, or an inadvertent impact event in transport or at the customer site.No containment or corrective actions are recommended at this time.

Brand Name
KNIFE RETROGRADE BOXED SET
Common Device Name
ARTHROSCOPE
Manufacturer (Section D)
SMITH & NEPHEW, INC.
130 forbes blvd.
mansfield MA 02048
MDR Report Key11164649
Report Number1219602-2021-00119
Device Sequence Number11692480
Product Code HRX
UDI-Device Identifier03596010129413
UDI-Public03596010129413
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K954627
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 03/09/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/30/2025
Device Model Number4449
Device Catalogue Number4449
Device Lot Number50876027
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 12/21/2020
Supplement Date Received by Manufacturer02/23/2021
Initial Report FDA Received Date01/13/2021
Supplement Report FDA Received Date03/09/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;